It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


My new pain management doctor has decided that I need to taper off of all of the meds I have been taking for pain relief. For the last 3 years I have been on many types of opiates and muscle relaxers, as well as things like elavil, and lyrica. I have had an occipital rhizotomy as well as a facet rhizotomy from C2-C7. That was most recently, and didn't seem to work. I can't count how many nerve blocks and injections I've had in the last 4 years. I have DDD, Long Thoracic Nerve damage, cervogenic headaches and neck pain that is the most severe in the scalenes. I've also done endless PT, tens unit, hot tub, massage therapy, accupuncture... Everything has been tried and failed for pain relief.

My old doctor had me on 5mg of Valium 3x a day for a year and a half- So far that is the only drug that has been tapered. I was taken down to one a day, and after a week has passed (I have 3 more days to go) I'm to stop taking the Valium completely. I will see the doc this Monday, the day I'm to stop, and he will give me instructions for the other meds. I am already experiencing w/d from just the valium- very irritable, anxious, sleepless, restless, jittery and a very icky feeling in my stomach. I am concerened about w/ding too fast and the risk of seizures. Is a week enough time for my body, considering I have other meds I will be w/ding from too.

I am on 30mg Kadian, 2x daily, as well as Norco 5/325 mg. I have not been informed on the tapering schedule yet- I will find out Monday. I will also be stopping Zanaflex 4 mgs 1-2x daily, and Lyrica 150mg taken at night.

This all stemmed from an accident that happened 4 years ago. My insurance company denied an appeal for specialized care at the Cleveland Clinic recently and sent me to the doctor who decided I was on too much medicine. My life on medication is miserable- it doesn't help the pain the way it used to and the side effects suck. I don't know that I'm addicted, because I was never doing anything illegal, or taking the drugs to get high, but I am afraid of the withdrawls and how I will deal with the increased pain. I never expected to be in this position- it's like, how did I get here?

While I sound fairly calm, in reality, I am having a very hard time with these initial withdrawls, mentally and physically. I deal with depression and anxiety as it is. I am just looking for some words of experience and/or encouragement. I am so alone and afraid.





All times are GMT -7. The time now is 09:40 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!